Apr 3, 2009
Yes, I am HIV and have hep C, first to sastify my mind as I've asked my doctor before,does truvada cause lipodystophy,belly fat which I have,I stopped taking truvada for that reason, and lately I started breaking out in rashes and itching, although that could be allergic reations to other things as well,and the hep c, my hep c doctor wants to start treatment again for hepc,gemotype2 i really don't want to do that to myself if I don't have to,my doctor was going to take me off truvada, and put me on a new drug, to reverse the belly fat that I have been experiancing for a long time now,what do you think,I appreciate any postive info you could give.Thanks.William.
| Response from Dr. Henry
The risk for increased belly fat due clearly to Truvada is low compared to other HIV drugs and may be lower than the risk of untreated HIV infection. Duration of HIV infection, low CD4 counts, aging, race,hepatitis C infection, and other non-HIV drug issues have been shown to be linked to risk for fat problems so the story is complicated and still evolving. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Untreatable Hep C A Death Sentence?
- Hep C Causing Small Rash Turning Into Sores
- What Are The Risks From Grinding?
- How Soon After Having Unprotected Sex Should You Get Tested For Hiv?
- How Is Hiv Different From Other Viruses?
- How Long Does Hiv Stay In Your Body Before You Know You Have It?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.